MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Date of event: unknown, exact date not provided (2017).(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 6.0 diopter intraocular lens (iol) was implanted on (b)(6) 2017.The patient was unhappy with the lens and an explant was performed on (b)(6) 2017.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the intraocular lens (model zlb00, +6.0 diopter) was explanted from the right eye of a (b)(6) female patient.No incision enlargement, no vitrectomy was performed, no sutures were used and no patient injury post-op was reported.Another lens, same model and smaller diopter (+5.0), was implanted as a replacement.No further information was provided.Updated date of birth: (b)(6).Sex/gender: female.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Date of this report: on the previous supplemental mdr, the date was inadvertently not populated.The date of 10/03/2017 should have been entered.Device available for evaluation? yes.Returned to manufacturer on: 09/28/2017.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the product was cut in pieces, most probably to make the explant possible.Considering the condition of the lens additional analysis was not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6854320
Report Number9614546-2017-00861
Device Sequence Number19020147
Product Code MFK
UDI-Device Identifier05050474560390
UDI-Public(01)05050474560390(17)190623
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/23/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer09/07/2017
10/04/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/03/2017
10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;